Alert archive / Utah / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Salt Lake City, UT

June 30, 202513 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jun 30, 2025, 2:28 PM MDT for 13 counties in Utah. It took effect at Jul 1, 2025, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 2:28 PM MDT (20:28 UTC)
In effect from
Jul 1, 2025, 12:00 PM MDT
Expired
Jul 1, 2025, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:15 PM MDTTSTM WND DMGAlpine, UTLarge spruce with root ball knocked over in microburst. Crushed two cars in a driveway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2997 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS85 KSLC 302028
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
228 PM MDT Mon Jun 30 2025

UTZ488-493-496-011100-
/O.NEW.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/
Manti National Forest-Central Utah Mountains-
Color Country Mountains-
228 PM MDT Mon Jun 30 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
488, 493, AND 496...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 9 PM MDT Tuesday.

* AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, 
  Fire Weather Zone 493 Central Utah Mountains and Fire Weather 
  Zone 496 Color Country Mountains.

* THUNDERSTORMS...Scattered thunderstorms with very low wetting
  rain chances will develop after noon Tuesday. 

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph
  are expected, with a 10 percent chance of exceeding 55 mph.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
lightning...dry fuel conditions...and gusty microburst winds will 
create favorable conditions for new fire starts and extreme fire 
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
3 follow-up statements
798 
WWUS85 KSLC 010814
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
214 AM MDT Tue Jul 1 2025

UTZ488-493-496-012315-
/O.CON.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/
Manti National Forest-Central Utah Mountains-
Color Country Mountains-
214 AM MDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 488, 493, AND 496...

* AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, 
  Fire Weather Zone 493 Central Utah Mountains and Fire Weather 
  Zone 496 Color Country Mountains.

* THUNDERSTORMS...Scattered thunderstorms are expected to develop
  after noon today. These storms will be a mix of dry and wet, but
  exceptionally dry fuels in the area will allow for favorable 
  conditions for lightning ignitions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 
  mph are expected, with a 10 percent chance of exceeding 55 mph.

* IMPACTS...Critical fire weather conditions are expected. New
  fire starts are possible from lightning, and gusty outflow winds
  in the vicinity of new and existing fires may lead to rapid fire
  spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
672 
WWUS85 KSLC 011255
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
655 AM MDT Tue Jul 1 2025

UTZ495-497-020300-
/O.EXA.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/
Color Country West Desert-Mojave Desert-
655 AM MDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 495 AND 497...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon today to 9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert and Fire Weather Zone 497 Mojave Desert.

* THUNDERSTORMS...Scattered thunderstorms are expected to 
  develop after noon today. These storms will be a mix of dry 
  and wet, but exceptionally dry fuels in the area will allow 
  for favorable conditions for lightning ignitions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 
  mph are expected, with a 10 percent chance of exceeding 55 mph.

* IMPACTS...Critical fire weather conditions are expected. New 
  fire starts are possible from lightning, and gusty outflow 
  winds in the vicinity of new and existing fires may lead to 
  rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ488-493-496-020300-
/O.CON.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/
Manti National Forest-Central Utah Mountains-
Color Country Mountains-
655 AM MDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 488, 493, AND 496...

* AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, 
  Fire Weather Zone 493 Central Utah Mountains and Fire Weather 
  Zone 496 Color Country Mountains.

* THUNDERSTORMS...Scattered thunderstorms are expected to 
  develop after noon today. These storms will be a mix of dry 
  and wet, but exceptionally dry fuels in the area will allow 
  for favorable conditions for lightning ignitions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 
  mph are expected, with a 10 percent chance of exceeding 55 mph.

* IMPACTS...Critical fire weather conditions are expected. New 
  fire starts are possible from lightning, and gusty outflow 
  winds in the vicinity of new and existing fires may lead to 
  rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
587 
WWUS85 KSLC 012007
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
207 PM MDT Tue Jul 1 2025

UTZ488-493-495>497-020300-
/O.CON.KSLC.FW.W.0003.000000T0000Z-250702T0300Z/
Manti National Forest-Central Utah Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
207 PM MDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 488, 493, 495, 496, AND 497...

* AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, 
  Fire Weather Zone 493 Central Utah Mountains, Fire Weather 
  Zone 495 Color Country West Desert, Fire Weather Zone 496 
  Color Country Mountains and Fire Weather Zone 497 Mojave 
  Desert.

* THUNDERSTORMS...Scattered thunderstorms will continue through
  the afternoon, decreasing in coverage through the evening. 
  These storms will be a mix of dry and wet, but exceptionally dry
  fuels in the area will allow for favorable conditions for 
  lightning ignitions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 
  mph are expected, with a 10 percent chance of exceeding 55 mph.

* IMPACTS...Critical fire weather conditions are expected. New 
  fire starts are possible from lightning, and gusty outflow 
  winds in the vicinity of new and existing fires may lead to 
  rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 30, 4:25 AM MDT, 10 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 4:25 AM MDT, 10 hours 3 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
425 AM MDT Mon Jun 30 2025

.SYNOPSIS...Hot temperatures will continue through Tuesday.
As mid-level moisture increases Tuesday into Wednesday, slightly
cooler temperatures and increasing coverage of thunderstorms is
expected. Expect a break in the threat of thunderstorms by Friday.

&&

.DISCUSSION...Early morning satellite and upper air analysis
indicates a broad ridge centered near the 4-Corners region with an
upper level low off the California coast. A trough is currently
located near the Gulf of Alaska. The ITCZ remains quite active
with Tropical Storm Flossie off the southwestern Mexican coast and
the remnants of Barry over northeastern Mexico. Precipitable water
values remain near about 0.40-0.60" across the region.

The previously mentioned upper level low will continue to slowly
shift eastward today. HREF 25th to 75th percentile SBCAPE values
look to average between 150-400 J/kg across portions of northern
and eastern Utah. Deep layer shear will average around 15-20kts.
With the primary forcing mechanism related to the higher terrain,
expect isolated convection across the Wasatch spine and east into
eastern Utah this afternoon and evening. Given inverted-v type
profiles, localized microbursts are possible near any high-based
convection.

Very hot temperatures are expected this afternoon, with highs
nearing the mid to upper 90s across the northern valleys, just shy
of 110 across the St. George area.

By Tuesday afternoon, the upper level low will have made little
progress further east. However, this will help to induce southerly
flow to begin to shift monsoonal moisture further north.
Precipitable water values will increase to around 0.70-0.90" (HREF
mean). This will help to increase instability sufficiently for
more widespread convection, with two main genesis locations...the
higher terrain and the typical eastern Nevada convection area.
Given the moisture increase is mostly in the mid- levels, expect
the main threat to again be strong, gusty microburst winds.

Tuesday afternoon will be the hottest day of this stretch, with
portions of the Wasatch Front exceeding 100F and St. George
approaching 110F. HeatRisk starts to reach into the major
category for portions of the Wasatch Front and Cache Valley
Tuesday. Day shift may need to consider hoisting heat advisories
for the Wasatch Front and Cache Valley for Tuesday, but will hold
off issuing with this package as it is on the marginal side of
criteria.

By Wednesday, moisture advection will continue, with PWs reaching
to near 1" (around 90-97.5th percentile), especially across
southern Utah. The stubbornly slow upper level low will now be
near the southern Sierras. With more forcing for convection,
expect convection to increase in coverage over Tuesday. Storm
motions will be on the slower side and may support a transition to
a flash flood threat by Wednesday afternoon. Don't expect
widespread flash flooding, however, but those with plans in slot
canyons, normally dry washes, slickrock areas, etc should continue
to monitor the forecast as isolated flash flooding especially for
those areas is increasing in likelihood.

By Thursday, the previously mentioned Gulf of Alaska trough will
combine with the upper level low and finally push this system out
of the region. Another day of relatively widespread convection is
expected...with the threat of isolated flash flooding continuing
across the south. Deep layer shear may be sufficient across the
north for more organized convection.

&&

.AVIATION...KSLC...Light and variable winds are expected to
remain in place this morning prior to becoming a prevailing
northwest wind above 7kts between 18-19z. Expecting more cumulus
buildups over adjacent terrain during peak heating today vs. the
last several days, but not expecting any direct impacts to the
terminal.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail
across the airspace outside of areas downstream of large
wildfires in the south. For those isolated areas (e.g. BCE) early
morning stability will again allow for smoke to drive localized
IFR conditions through ~15z. A slight increase of moisture will
promote high based showers and isolated storms over most terrain
areas during the peak heating hours this afternoon/eve. Isolated
gusty outflow winds up to 40mph remain the primary threat
associated with any more organized development.

&&

.FIRE WEATHER...With the 4-corners high in place today, expect
hot and dry conditions with isolated thunderstorms along the
higher terrain. Very low humidities are expected this afternoon
and evening, with poor recoveries overnight tonight. As moisture
begins to increase Tuesday into Wednesday, more widespread
convection is expected. Given this will be the first lightning
after an extended dry period, there is increasing concern of
enhanced fire weather conditions. Daytime humidities will remain
in the 8-15 percent range for most valley locations Tuesday, with
improved overnight recoveries Tuesday night. As the moisture
deepens both daytime and overnight humidities will continue to
increase Wednesday into Thursday. As a disturbance crosses the
area Thursday, additional thunderstorms are likely.

Another disturbance approaching Friday may bring a round of gusty
southwest winds along with lower humidities.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Merrill

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:19 PM MDTHeat AdvisorySLCBox Elder, Davis, Salt Lake, Tooele, Utah, Weber34 hr

Nearby

Red Flag Warnings in Utah, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.